Forum

Feeling hungry?

Hi, just recently I have seemed to have lost the ability to feel hungry! I know this seems daft, but i’ve been watching for a few weeks now and it happens every day. I’ll explain if I can! I eat breakfast (cereal), but usually feel queasy when I get up - queasy feeling goes after eating. I don’t feel at all hungry during the morning but by about half past twelve I am feeling sick again, never hungry, never rumbly tummy! I make myself eat a banana and sandwich then I feel ok again. The same happens at tea time. I have to eat a small banana so I can somehow cook tea for the family otherwise they would get beans on toast! I am seriously getting fed up of this, having to remember to eat before I start feeling sick.

My question is can ms affect your digestive system - I suppose I can answer my own question as I already suffer from severe constipation (for which I take Laxido daily).

I know the simple remedy would be to eat small amounts more regularly, but as usual I forget! I also need to find something else stomach calming to eat as bananas have too much potassium in them for me!! Nothings easy!

Anyone got any tips?
Thanks, Lilbill x

I don't know Laxido - is it prescribed?

If you are constipated and getting 'new' digestive problems, ie feeling sick, I'd talk to your GP.

I can't offer andy useful advice as I don't get constipated really.  Just the opposite sometimes!  The joys of taking metformin for diabetes.  

I hope you feel better soon. 

Ellen

Dear Lilbill,

Maybe you could try and speak to your doctor. He/she may be able to offer some help. I am not qualified (even though I have had MS for 13+ years - good luck!)

Marcus.

Are you diabetic?

Hi Ellen, yes Laxido is prescribed by my gp, it’s a powder you mix with water or juice, supposed to absorb water to help make things easier !

I have had a thought and I need to look into a new med I’ve been prescribed by a pain specialist at our local hospice - Oxcarbazepine - I wonder if that’s the culprit?

Thanks for reply, Lilbill x

Hi Pip, I am not diabetic but do have renal failure and have trouble with lots of meds, lots stay in my system far too long at a normal dose so I usually have to have paediatric doses!

Thanks for replying, Lilbill x

It is really miserable not being able to enjoy food properly. With me ms has not been a primary cause of poor appetite, but is a secondary one when ms is making me miserable and that puts me off my food. But ms can cause trouble anywhere, I suppose, and I bet it can mess with appetite signals if it puts its mind to it. I will be interested to read people’s experiences.

I guess all you can do is make sure you deal with the obvious appetite killers like constipation and try to tempt yourself with tasty morsels. I hope things pick up soon. Staying well-nourished is so important, and it’s hard work when you can’t really fancy eating. People who jokingly say that they wish they had that problem should be careful what they wish for!

Alison

x

I get like this is I'm particularly fatigued.  I get the sick feeling that I put down to extreme tiredness, and I suppose eating boosts the energy a bit so you feel less sick.  I'm one of those sorts that tends to go off my food when I'm down too.  I know when I'm having a bad time as the scales drop below 8 stone! 

I’ve found out today that I’ve got a uti (blood and protein), could have lots to do with how I ve been feeling this week! a weeks worth of cephredine should do the trick.

Thanks for all your replies x Lilbill x

Yes that could well be the culprit.

Hope the meds work soon.

Pip

Hi,

I can relate to this.  I never feel hungry but I know when my body needs food as I start to feel rubbish and tired or sometimes sick.  After I eat I feel better again, but I rarely get that hunger feeling in my stomach.

Trouble is, I keep turning to sugary snacks lately which gives me a massive energy boost but only temporarily. 

My wife eats twice as much as me, I definitely can't manage man-size portions.  I reckon I'd be underweight if I didn't turn to my sugar fix.

I wonder if it's because I'm on Pregabalin.

Check with the Dr... it could be a siple response to stess in your life, but as pp said if you already have some digestive issues best check with GP just in case it some other non MS related issue!

Thanks for the replies. I’ve nearly finished my course of cefradine and the ms nurse took me of the oxcarbazepine as a low dose was having other bad side effects. Hopefully the sicky feeling will go when I get these out of my system!

I am left now with no effective painkillers! Utter cr@p!! Going to see the pain doctor at the hospice again to discuss something like a tens machine (I have forgotten what my ms nurse called it!)

Thanks again, Lilbill x